What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 17, 12:44 PM EST, 58 minutes earlier.
Area forecast discussion, Sep 17, 12:44 PM EST, 58 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
144 PM EDT Thu Sep 17 2020
.AVIATION...
[Through 18Z Friday]
Numerous showers and isolated thunderstorms will be pushing
through the TAF sites through about 22Z associated with frontal
troughing moving through southeast GA and northeast FL. Brief
gusty winds and potential for brief IFR in the more intense
convective cells. Otherwise, rest of the aftn VFR cigs, with
periods of MVFR CIGs expected. This evening, some improvement in
the CIGs are anticipated, only to deteriorate a bit toward the
early morning hours with chances of MVFR CIGs again. Overall, best
chance of the MVFR CIGs in the morning hours on Friday will be
for KSSI. Winds will be south-southwest 12-18 kt and gusting to
25 knots rest of the aftn, and should diminish this evening and
shift to westerly Friday at near 5-10 kt.
&&
.PREV DISCUSSION [915 AM EDT]...
.NEAR TERM [Through Tonight]...
Tropical Depression Sally is now near the central AL/GA border,
with a warm frontal boundary draped to its east across SE GA,
dipping south of the Altamaha River to near Waycross, then
turning back northeast up to near Savannah. Shower activity from
the outer bands of Sally has been enhanced along coastal SE GA as
a result of this frontal boundary, with more persistent rounds of
rain expected to last through a little after sunrise. A pocket of
drier air lies between this active band and the next band, which
is just west of the Suwannee River. The drier air will give much
of the area a break in rainfall during the morning hours. As
Sally moves northeastward through the day, this next round will
move east to west through the region from the late morning hours
and likely exiting the area this evening. These bands will bring
rounds of moderate to heavy rainfall and gusty winds mostly from
the south-southwest (both during showers and outside of them).
There's also a marginal risk for a brief spin up, mainly right
along the Altamaha River. Cooler air will begin to filter into the
area behind today's bands, so while temperatures will peak in the
upper 80s to low 90s along the I-95 corridor, they may only peak
in the mid 80s further west. Overnight, lows will be in the low-
mid 70s.
.SHORT TERM [Friday Through Saturday]...
Friday/Friday Night: An upper level ridge will be centered in
between Bermuda and the northwest Bahamas, a shortwave will be
along the north/northwestern Gulf coast, and an upper trough will
be swinging east across the northeastern conus. Shortwave energy
is then forecast to lift northeastward across central Georgia
Friday night. Upper level high clouds are forecast to stream
across the area through the day. The remnants of Sally are
forecast to be along the coast of the Carolinas Friday morning,
with a weak cold front draped to the southwest into interior
portions of southeast Georgia. Strong surface high pressure will
be over the Great Lakes Friday morning. This ridge will pivot
slowly eastward to the lower Great Lakes by Saturday morning, with
ridging wedging southward to the east of the Appalachians
overnight. Precipitable water values are forecast to be 1.6-1.7
inches to start Friday due to dry air in the 850-700 mb layer,
with moisture slowly increasing in the afternoon. All of the
available guidance keeps the area relatively quiet, with widely
scattered showers along the frontal boundary in southeast Georgia,
and then showers developing over the coastal waters and pushing
into the coastal areas overnight with the northeasterly wind
surge. So, went well below NBM PoPs for Friday, keeping PoPs in
the isolated to low end scattered range. Expect shower coverage to
increase late Friday night into Saturday morning as a long fetch
begins, with northeasterly winds increasing to 20-25 knots over
the coastal waters. Highs will be in the low to mid 80s across
southeast Georgia and the Suwannee Valley and the upper 80s to
around 90 degrees across the rest of northeast Florida.
Saturday/Saturday Night: Windy conditions will develop at the
beaches during the day on Saturday as northeasterly winds increase
to around 30 knots over the area coastal waters. Numerous showers
and a few embedded storms are expected to push across northeast
Florida, especially from St. Augustine southward. Drier conditions
are expected across southeast Georgia and towards the Suwannee
Valley. Bands of heavy rainfall could develop across St. Johns
and/or Flagler County Saturday afternoon and Saturday night. Highs
will be cooler on Saturday, with temperatures in the mid to upper
70s across southeast Georgia and the 80s across northeast Florida.
There is concern for coastal flooding, flooding of the St. Johns
River basin as the river backs up, and beach erosion beginning as
early as Saturday.
.LONG TERM [Sunday Through Thursday]...
Northeasterly wind surge will continue for the second half of the
weekend and into Monday. An upper level trough is forecast to
swing to the coast of the Mid Atlantic states, and drier air may
start to drive southward into the area by the afternoon pushing
the heavier rain south of Flagler County. Northeasterly winds are
forecast to continue through the middle of next week, and showers
cannot be ruled out each day. The model guidance differs on where
Hurricane Teddy will go and how an area of low pressure develops
in the western Gulf of Mexico, and both of these features will
likely determine how much moisture/dry air get pushed into the
area in the early to middle part of next week. Temperatures are
likely to be near to slightly below normal through the extended
period. Beach erosion and coastal flooding will continue to be a
concern this weekend and early next week due to the strong
northeasterly winds.
.MARINE...
Sally will move northeastward across central GA today, brining
strong southerly winds across our coastal waters, particularly
north of St. Augustine. A small craft advisory is in effect for
waters offshore of St. Augustine and northward through this
evening, at which point wind speeds and seas will subside as Sally
weakens and exits to the northeast. A cold front will push into
the region Friday in Sally's wake, which will lead to a surge in
northeasterly flow starting Saturday and lasting into next week.
Rip Currents: High risk of rip currents along NE FL and SE GA
beaches today and a moderate risk of rip currents tomorrow.
.HYDROLOGY...
Elevated water levels remain possible today along the Atlantic
coastline and St. Johns River basin despite of the switch to
southerly flow, since they're already elevated and the new moon
today will lead to astronomically high tides. Further increases
are expected this weekend with tides still being astronomically
high plus a surge in northeasterly winds setting up behind a cold
front, funneling more water along the Atlantic coastline and into
the St. Johns River.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 82 68 75 61 / 30 20 10 30 20
SSI 73 83 72 80 68 / 30 30 30 40 30
JAX 72 84 72 81 69 / 30 20 30 60 30
SGJ 75 88 74 84 73 / 30 30 30 60 40
GNV 72 87 71 84 69 / 30 20 20 50 20
OCF 74 88 71 86 71 / 40 30 20 50 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk through late tonight for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 3 AM EDT Friday for Coastal waters
from Altamaha Sound to Fernandina Beach FL out 20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL
out 20 NM-Waters from Altamaha Sound GA to Fernandina Beach
FL from 20 to 60 NM-Waters from Fernandina Beach to St.
Augustine FL from 20 to 60 NM.
&&In the hours before
Special weather statement, Sep 17, 8:17 AM EST, 5 hours 25 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
917 AM EDT Thu Sep 17 2020
GAZ163-250-350-171345-
Clinch GA-Northern Ware GA-Southern Ware GA-
917 AM EDT Thu Sep 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WARE AND NORTHEASTERN
CLINCH COUNTIES UNTIL 945 AM EDT...
* At 917 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Argyle, moving northeast at 30
mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Waycross, Argyle, Boggy Bay, Manor and Needham.
LAT...LON 3134 8254 3118 8226 3086 8273 3088 8278
TIME...MOT...LOC 1317Z 219DEG 27KT 3103 8262
SANDRIK
Special weather statement, Sep 17, 9:05 AM EST, 4 hours 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1005 AM EDT Thu Sep 17 2020
GAZ134>136-151-250-171445-
Pierce GA-Bacon GA-Appling GA-Wayne GA-Northern Ware GA-
1005 AM EDT Thu Sep 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PIERCE...NORTH CENTRAL
WARE...EAST CENTRAL BACON...WEST CENTRAL WAYNE AND SOUTHEASTERN
APPLING COUNTIES UNTIL 1045 AM EDT...
* At 1004 AM EDT, National Weather Service meteorologists were
tracking gusty showers over Jamestown, or near Waycross, moving
northeast at 30 mph.
* Winds in excess of 40 mph possible with this shower.
* Locations impacted include...
Waycross, Blackshear, Patterson, Screven, Offerman, Jamestown,
Pebble Hill and Bristol.
LAT...LON 3116 8242 3129 8244 3166 8216 3148 8200
TIME...MOT...LOC 1404Z 225DEG 24KT 3129 8236
SHASHY
Special weather statement, Sep 17, 10:56 AM EST, 2 hours 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1156 AM EDT Thu Sep 17 2020
FLZ031-032-136-236-171630-
Eastern Alachua FL-Western Alachua FL-Bradford FL-Clay FL-
1156 AM EDT Thu Sep 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...EASTERN
ALACHUA AND WESTERN CLAY COUNTIES UNTIL 1230 PM EDT...
* At 1155 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over University Of Florida, or near
Gainesville, moving northeast at 35 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Gainesville, Starke, Keystone Heights, University Of Florida,
Orange Heights, Lake Geneva, Gainesville Airport, Newnans Lake,
Rochelle and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2960 8246 2997 8216 2982 8195 2948 8229
2949 8230
TIME...MOT...LOC 1555Z 220DEG 30KT 2961 8233
SHASHYSpecial weather statement, Sep 17, 11:25 AM EST, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1225 PM EDT Thu Sep 17 2020
FLZ031-032-037-171715-
Putnam FL-Bradford FL-Clay FL-
1225 PM EDT Thu Sep 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BRADFORD...
NORTHWESTERN PUTNAM AND CLAY COUNTIES UNTIL 115 PM EDT...
* At 1225 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Starke to near Melrose. Movement was northeast at 35 mph.
* Winds in excess of 45 mph possible with these storms.
* Locations impacted include...
Green Cove Springs, Keystone Heights, Middleburg, Melrose, Fleming
Island, George's Lake, Lake Geneva, Florahome, Camp Blanding and
Melrose Landing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2964 8200 2970 8205 2974 8205 2976 8208
2978 8208 2980 8212 2983 8213 2986 8217
3010 8193 3015 8170 3009 8168 3007 8169
3003 8169 3001 8168 2999 8164 2986 8159
TIME...MOT...LOC 1625Z 230DEG 31KT 2988 8213 2972 8201
SHASHYSpecial weather statement, Sep 17, 1:25 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
225 PM EDT Thu Sep 17 2020
FLZ033-038-133-138-171915-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
225 PM EDT Thu Sep 17 2020
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN ST.
JOHNS COUNTIES UNTIL 315 PM EDT...
* At 224 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Saint Augustine Shores to near Marineland to near Barberville.
Movement was northeast at 40 mph.
* Wind gusts to 40 mph possible with these storms.
* Locations impacted include...
Palm Coast, Flagler Beach, Bunnell, Marineland, Crescent Beach,
Butler Beach, Beverly Beach, Espanola and Dupont Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2927 8115 2926 8141 2940 8142 2940 8144
2939 8145 2940 8145 2958 8143 2967 8151
2983 8120 2952 8110
TIME...MOT...LOC 1824Z 231DEG 36KT 2975 8134 2963 8125 2919 8137
ENYEDI